MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7594
Medical Device Problem Codes Inflation Problem (1310); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the axillary vein, the balloon allegedly would not inflate.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one conquest 40 pta catheter was retuned for evaluation.On the visual evaluation of the device, the balloon appeared bloody and peeled pebax was noted on the balloon from the distal end.No other anomalies noted.On the functional evaluation of the device, the balloon was attempted to inflate with in-house presto device, but it was unsuccessful.Then the balloon was cut at the proximal for further observation and it was noted end dried contrast solution and the inflation port found to be collapsed.Microscopic observation also performed and confirms the same.No further testing performed due to the condition of the device.Therefore, the investigation is confirmed for the reported inflation issue as the balloon was not able to inflated using the in house presto during evaluation.The investigation is also confirmed for the identified peeled pebax as it was noted on the balloon which returned for evaluation.The collapsed inflation ports noted under magnification, most likely contributed to the reported inflation issue.However the definitive root cause for the alleged inflation issue and identified peeled pebax could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11566910
Report Number2020394-2021-00677
Device Sequence Number14332904
Product Code DQY
UDI-Device Identifier00801741060601
UDI-Public(01)00801741060601
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7594
Device Catalogue NumberCQF7594
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;